Connect with others who understand.

sign up log in
About MyMyelomaTeam
Real members of MyMyelomaTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Has Anyone Had Fluid Retention Shortly After Receiving Infusion?, Especially In The Feet?

Has Anyone Had Fluid Retention Shortly After Receiving Infusion?, Especially In The Feet?

A MyMyelomaTeam Member said:

To those who have had swelling especially after infusions drink fluids before, during and after infusions to get the fluids moving through your legs and feet. It can accumulates there because of gravity and slow circulation of your lymphatic and circulation system. During infusion have your legs elevated and when ever sitting or lying at home elevate your feet higher than your hips if possible. Again Stay Hydrated - unless you have Congestive Heart Failure then you are on fluid restriction. Have someone try a light massage in feet up to your inside of knee (lymphatic dumping areas) in leg up to your inside groin area. Massage with a light lotion as soft as petting a cat this opens the lymphatic valves if hard it closes them. Try wearing compression socks as high as where you are swelling. Love, Marcia 🌼🌸🌻

edited, originally posted 5 months ago
A MyMyelomaTeam Member said:

It's easy to cut back on sodium but a few of the necessary meds also create these challenges. INCREASED CIRCULATION became the answer for me to many of these. Paying attention to when swelling occurs & setting up a "movement" schedule. Walk, lift your legs and arms, swing. dance, swim or wade in the water...However you decide...circulation of the blood, is critical...YOU must now actively participate for a season...to assure better circulation. Water, summer fruits, light meals. will help.
Continued blessings 🎼

posted 4 months ago
A MyMyelomaTeam Member said:

My husband has never had swelling in his ankles or feet, although his Dr always checks his ankles at every visit. Perhaps it depends on the infusion and what is in it. Steroids can cause water retention. Also watch your sodium intake. What an eye opener to see how much sodium is in what we eat. Elevate your legs, try not to cross your legs, or sit with your legs bent up. Always mention your concerns to the doc. Hope this gets better for you. Hot weather can add to swelling

posted 5 months ago
A MyMyelomaTeam Member said:

Yes it is constant especially my right foot & ankle. The skin gets very tight and is uncomfortable. The nurse navigator told me to elevate my feet as often as possible, which does help a great deal. I also notice that when I walk/exercise in the long run the swelling is not quite so severe. My oncologist stated that the swelling is probably caused the steroids in the chemo. i

posted 5 months ago
A MyMyelomaTeam Member said:

My ankles and feet would swell the evening of my infusion. Usually goes away a day or so later. A small side effect for life saving medication! 😊

posted 5 months ago
Already a Member? Log in